HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Anxiety (https://www.healthboards.com/boards/anxiety/)
-   -   Lexapro (https://www.healthboards.com/boards/anxiety/223070-lexapro.html)

kutekittey 11-08-2004 06:47 PM

Lexapro
 
Hey there all who are on edge,

I have a few questions about Lexapro. I am on my 4th day of Lexapro 2.5mgs. I cut a 10mg in half and then a 5mg in half because of the beginning side effects. I am graduall going to move up to the full ten. But so far I am really struggling my anxiety is WOW! So high and it sucks. And I can't believe how such a little dosage can still have and effect. I just want to know if anyone could tell me how long it took them to get "straightened" out on lexapro. I just hate the slight depressing feeling it gives you and the heightened anxiety. Oh and the dizziness Whaaoooo. Anyways Please ease my mind I feel like I want to go nuts and give up. Oh one more thing, will I ever feel "normal" again?

Sarah

twizliz 11-08-2004 07:17 PM

Re: Lexapro
 
Honestly, I had a really hard time on lexapro. I was on it for 3 weeks and I had nothing but panic attacks. Everyone has their own reaction to it, so I'm not saying that it won't work for you, but that was just my reaction to it. I'm now back on Paxil and I'm still having lingering affects of the lexapro (and I've been off it for like 3 weeks)

Guineapig5 11-08-2004 07:24 PM

Re: Lexapro
 
I had a rough 3 weeks with heightened feelings of anxiety and nausau.After about the 3 week mark, the benefits started to outweigh the negatives, and the nuasau and most of my anxiety miraculously disappeared. Hang in there a bit longer!

kutekittey 11-08-2004 08:27 PM

Re: Lexapro
 
Thanks you guys!

Josh McGrath 11-08-2004 09:51 PM

Re: Lexapro
 
Lexapro did wonders for my anxiety-till the 6th week and my anxiety went out of control! I quit cold turkey.

Only side effect I had was weak orgasms.

kutekittey 11-10-2004 01:01 PM

Re: Lexapro
 
Thanks for your replies this is just a really hard time in life it seems.
sarah

PPPM 11-10-2004 01:45 PM

Re: Lexapro
 
Hi Kittey

I've been on it for about 11 weeks now, and I found it was really tough going for the first 2-3 weeks, then it calmed down, but still had noticable side effects for about another 4 weeks. Once I stabilized about 4 weeks ago, it's been pretty smooth sailing, and I'm glad I stayed with it.

Good luck

John

kutekittey 11-10-2004 06:05 PM

Re: Lexapro
 
How long did it take to get into your system and stop makin you feel yucky? Depressed, Anxious ect.
Sarah

top gun 11-10-2004 06:25 PM

Re: Lexapro
 
it took me about 2 weeks for all side effects to go away....

kutekittey 11-10-2004 09:36 PM

Re: Lexapro
 
What dosage were you on? And do you know why it only worked for six weeks. And does that normally happen to everyone?
Sarah

MIpigpen 12-02-2004 11:09 PM

Re: Lexapro
 
[QUOTE=Josh McGrath]

Only side effect I had was weak orgasms.[/QUOTE]


Hey...at least you have them

lauraj 12-03-2004 08:17 AM

Re: Lexapro
 
My side effects are starting to lessen dramatically. I have been on it for 11 days. It started out with increased anxiety, and really bad nausea, but it's starting to work. Many more good days than bad days. If you can stand it, hang in there for a bit longer. If you can't, ask your MD for something else. I started on 2.5mg and am just on 5mg. It might be all I need. If a specific dose works for you, there is no need to increase the drug. Also, I found that taking it at night helps with the side effects. I guess I just sleep through them. Good Luck.

prisoner_of_anx 12-03-2004 03:43 PM

Re: Lexapro
 
I have a high tolerance for drugs, always have. But I have also suffered from depression and Anxiety for years. I am on 30 mg of lexapro after 2 months. I started at 10mg and moved up to 15, 20, 25 then 30mg. I may start taking 35 on some nights. I like lexapro. From the first time I started it. Yes, I have had bad days. But keep in mind that other things can conflict with lexapro, such as other medicines. Trial and error. That's just my opinion.

angelkade21 02-16-2005 02:31 PM

Re: Lexapro
 
I just started taking lexapro 3 days ago. I am so scared. I never been on any medication before in my life. I just want to go ahead and describe some of my syptoms so maybe someone can relate and i won't feel so alone. I would first like to give ya some background. I smoked cigs before I got Pregnant. Then I quit thru out my whole Pregnancy. Then I started smoking about 2 weeks after he was born. I was so Depressed and Disspointed with my self. They said that children recognize there mothers scent when they are infants and here i was smoking. I didn't even want to be around him when i smelled like smoke. I was afraid that he didn't love me and he didn't recognize me. I dwelled on this too much. Instead of being Happy of My BEAutiful Son, I was Depressed and I brought it upon my self. I never let that go. I always thought that i let him down, and that i was a bad mother just because i smoked. Let me just say i know how crazy this sounds but thats where my depression stemmed from. I wish i could of thought differently or taken it back. I dwelled on it to much. Here I am a Year later and i started experienceing Pannic/anxiety Attacks: fast heart beat, sweating, feeling like i was going to die, couldn't breath, thinking bad thoughts. They just kept coming back, I was living In Fear. I went to the Doctor and told him about me feeling bad about starting to smoke again.. after my son was born and also the Panic attacks. He said i had Lingering Postpartum Depression and also that Lexapro will help with Depression and Anxiety attacks. So anyways, I am scared to death. The first night i took it i had a bad experience, COULD'NT SLEEP, Scared,Jittery, shakes..I felt Mental. I thought i was going Mental. Day 2, i took it in the Morning instead of Evening, I felt Happy during the Day and once again Flipped out in the Night. I didn't feel like my self, also like the Meds were making me crazy. Couldn't Sleep, and scared to close my Eyes. Here i am on day 3. I had anxiety on and off today. I am dreading Tonite. I am starting to [U]Wonder if i really needed medication and not just change my lifestyle[/U]But these are my Current Symptoms. Someone Please tell me that I will be ok and I am not Going Mental and that this medicine will help me not hurt me. I feel alone.
1. Severly Depressed in the Morning when i awake also Groggy and with Guilt.
2. Overwhelmed with Grief and its so unbearable
3. Don't feel like myselt
4.Upset Stomach
5. Warm/flushed at times
6. Sometimes i shake or tap my leg or feet
7. Feel like its giving me feelings that Never existed before until now (a real bad depression)
8. The feeling like i am going crazy and I will never be the same
9. The Worst is I can't relax and close my eyes to go to sleep. My eyes feel tired but my body won't agree. I have to shake my legs or pace around the Room. I am too scared to sleep and when i do, i feel 10x more worse when i wake up in the morning.

rcnh 02-16-2005 02:42 PM

Re: Lexapro
 
i would try cymbalta 30mg and .25mg xanax at bedtime to help you sleep.

cymbalta is new and has very few if any side effects...give it a try, lexapro made me hyper and i had terrible insomnia...

good luck


All times are GMT -7. The time now is 05:14 PM.